Alert archive / Louisiana / Flash Flood Watches in 2017

Flash Flood Watch 2, NWS Lake Charles, LA

May 2, 20174 counties in Texas; 10 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood watch at May 2, 2017, 3:40 PM CDT for 4 counties in Texas; 10 parishes in Louisiana. It took effect at May 3, 2017, 10:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 2, 2017, 3:40 PM CDT (20:40 UTC)
In effect from
May 3, 2017, 10:00 AM CDT
Expired
May 4, 2017, 2:03 AM CDT
In force
16 hr
Issued by
NWS Lake Charles, LA
Flood severity
None

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2017-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2017-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2125 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

591 
WGUS64 KLCH 022040
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lake Charles LA
340 PM CDT Tue May 2 2017

...FLOOD WATCH IN EFFECT FROM MID-DAY WEDNESDAY THROUGH THURSDAY 
MORNING...

.A low pressure system over Texas will move northward and pull a
warm front across the area on Wednesday, leading to the 
development of widespread showers and thunderstorms. A cold front 
will then sweep eastward across Southwest Louisiana Wednesday 
night, likely accompanied by a squall line with additional heavy 
rain. Bursts of torrential rain could lead to flash flooding, 
especially given lingering moist grounds from heavy rains over the
past weekend.


LAZ027>033-041>045-030930-
/O.NEW.KLCH.FF.A.0002.170503T1700Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, and St. Martinville
340 PM CDT Tue May 2 2017

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

The National Weather Service in Lake Charles has issued a

* Flash Flood Watch for portions of central Louisiana, south 
  central Louisiana, southwest Louisiana, and west central 
  Louisiana, including the following areas, in central 
  Louisiana, Avoyelles, Evangeline, Rapides, and St. Landry. In 
  south central Louisiana, Lafayette and Upper St. Martin. In 
  southwest Louisiana, Acadia, Allen, Beauregard, Calcasieu, and 
  Jefferson Davis. In west central Louisiana, Vernon. 

* From Wednesday afternoon through Thursday morning

* Rain amounts of 2 to 3 inches are expected. Isolated amounts
  exceeding 5 inches will be possible. 

* IMPACTS INCLUDE DANGEROUS AND POTENTIALLY LIFE THREATENING 
  FLASH FLOODING AS WELL AS ELEVATED LEVELS ON AREA RIVERS AND 
  STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

25
5 follow-up statements
851 
WGUS64 KLCH 030910
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lake Charles LA
410 AM CDT Wed May 3 2017

...FLOOD WATCH IN EFFECT FROM MID-DAY WEDNESDAY THROUGH THURSDAY
MORNING...

.Showers and thunderstorms will increase significantly with severe
thunderstorms and flooding possible as strong low pressure advances
east across the plains and into the Mississippi Valley. A cold 
front will then sweep eastward across Southwest Louisiana Wednesday
night, likely accompanied by a squall line with additional heavy 
rain. Bursts of torrential rain could lead to flash flooding, 
especially given lingering moist grounds from heavy rains over the
past weekend.

LAZ052>055-073-074-TXZ180-201-215-216-259>262-032100-
/O.EXB.KLCH.FF.A.0002.170503T1500Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
410 AM CDT Wed May 3 2017

...FLASH FLOOD WATCH IN EFFECT FROM 10 AM CDT THIS MORNING
THROUGH THURSDAY MORNING...

The National Weather Service in Lake Charles has expanded the

* Flash Flood Watch to include portions of Louisiana and 
  southeast Texas, including the following areas, in Louisiana, 
  East Cameron, Iberia, Lower St. Martin, St. Mary, Vermilion, 
  and West Cameron. In southeast Texas, Hardin, Jefferson, 
  Northern Jasper, Northern Newton, Orange, Southern Jasper, 
  Southern Newton, and Tyler. 

* From 10 AM CDT this morning through Thursday morning

* Rain amounts of 3 to 6 inches are expected across Southern
  Louisiana, with isolated amounts exceeding 8 inches possible.
  Elsewhere, rain amounts of 2 to 3 inches are expected with 
  isolated amounts exceeding 5 inches possible across Southeast 
  Texas and Central Louisiana.
  

* IMPACTS INCLUDE DANGEROUS AND POTENTIALLY LIFE THREATENING 
  FLASH FLOODING AS WELL AS ELEVATED LEVELS ON AREA RIVERS AND 
  STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

LAZ027>033-041>045-032100-
/O.EXT.KLCH.FF.A.0002.170503T1500Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, and St. Martinville
410 AM CDT Wed May 3 2017

...FLASH FLOOD WATCH NOW IN EFFECT FROM 10 AM CDT THIS MORNING
THROUGH THURSDAY MORNING...

The Flash Flood Watch is now in effect for

* Portions of central Louisiana, south central Louisiana, 
  southwest Louisiana, and west central Louisiana, including the 
  following areas, in central Louisiana, Avoyelles, Evangeline, 
  Rapides, and St. Landry. In south central Louisiana, Lafayette 
  and Upper St. Martin. In southwest Louisiana, Acadia, Allen, 
  Beauregard, Calcasieu, and Jefferson Davis. In west central 
  Louisiana, Vernon. 

* From 10 AM CDT this morning through Thursday morning

* Rain amounts of 3 to 6 inches are expected across Southern
  Louisiana, with isolated amounts exceeding 8 inches possible.
  Elsewhere, rain amounts of 2 to 3 inches are expected with 
  isolated amounts exceeding 5 inches possible across Southeast 
  Texas and Central Louisiana.

* IMPACTS INCLUDE DANGEROUS AND POTENTIALLY LIFE THREATENING 
  FLASH FLOODING AS WELL AS ELEVATED LEVELS ON AREA RIVERS AND 
  STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
283 
WGUS64 KLCH 032113
FFALCH

Flood Watch
National Weather Service Lake Charles LA
413 PM CDT Wed May 3 2017

...FLOOD WATCH continues THROUGH THURSDAY MORNING...

.Numerous showers and thunderstorms will continue through tonight  
as strong low pressure advances east across the plains and into 
the Mississippi Valley. Abundant moisture ahead of the front will
result in some storms capable of producing heavy rainfall. A 
squall line is also expected to cross the area this evening in
conjunction with a cold front. Bursts of torrential rain could 
lead to flash flooding, especially given lingering moist grounds 
from heavy rains over the past weekend.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
040600-
/O.CON.KLCH.FF.A.0002.000000T0000Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Town Bluff, 
Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, 
Silsbee, Beaumont, Sabine Pass, Sea Rim State Park, Orange, 
Vidor, Bridge City, Holly Springs, Jasper, Kirbyville, 
Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, 
Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, 
Evadale, and Deweyville
413 PM CDT Wed May 3 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* Portions of Louisiana and southeast Texas, including the 
  following areas, in Louisiana, Acadia, Allen, Avoyelles, 
  Beauregard, Calcasieu, East Cameron, Evangeline, Iberia, 
  Jefferson Davis, Lafayette, Lower St. Martin, Rapides, St. 
  Landry, St. Mary, Upper St. Martin, Vermilion, Vernon, and 
  West Cameron. In southeast Texas, Hardin, Jefferson, Northern 
  Jasper, Northern Newton, Orange, Southern Jasper, Southern 
  Newton, and Tyler. 

* Through Thursday morning

* Rain amounts between 5 and 8 inches have already fallen across
  portions of the area today and an additional 2 to 4 inches will
  be possible, with possible isolated amounts up to 6 inches.  

* IMPACTS INCLUDE DANGEROUS AND POTENTIALLY LIFE THREATENING 
  FLASH FLOODING AS WELL AS ELEVATED LEVELS ON AREA RIVERS AND 
  STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

24
304 
WGUS64 KLCH 040408
FFALCH

Flood Watch
National Weather Service Lake Charles LA
1108 PM CDT Wed May 3 2017

...FLOOD WATCH continues THROUGH THe night...

.Numerous showers and thunderstorms will continue through tonight
across portions of Southwest and South Central Louisiana. Bursts 
of torrential rain could lead to flash flooding, especially given 
the saturated grounds from earlier heavy rainfall.

LAZ027-028-030-031-TXZ180-201-215-216-259>262-040515-
/O.CAN.KLCH.FF.A.0002.000000T0000Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vernon-Rapides-Beauregard-Allen-Tyler-Hardin-Jefferson-Orange-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Bundick Lake, De Ridder, Fields, Oretta, 
Oakdale, Kinder, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, 
Warren, Woodville, Lumberton, Silsbee, Beaumont, Sabine Pass, 
Sea Rim State Park, Orange, Vidor, Bridge City, Holly Springs, 
Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, 
Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, 
Call, Gist, Buna, Evadale, and Deweyville
1108 PM CDT Wed May 3 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Louisiana and southeast
Texas has been cancelled. Rainfall is not expected to cause
additional flooding.

$$

LAZ029-032-033-041>045-052>055-073-074-041200-
/O.CON.KLCH.FF.A.0002.000000T0000Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Avoyelles-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia-
Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-West Cameron-East Cameron-
Including the cities of Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, Eunice, Lake Charles, Sulphur, 
Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, and Rutherford Beach
1108 PM CDT Wed May 3 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

The Flash Flood Watch continues for

* Portions of central Louisiana, south central Louisiana, and 
  southwest Louisiana, including the following areas, in central 
  Louisiana, Avoyelles, Evangeline, and St. Landry. In south 
  central Louisiana, Iberia, Lafayette, Lower St. Martin, St. 
  Mary, and Upper St. Martin. In southwest Louisiana, Acadia, 
  Calcasieu, East Cameron, Jefferson Davis, Vermilion, and West 
  Cameron. 

* Until 7 AM CDT Thursday

* Rain amounts between 5 and 11 inches have already fallen across
  portions of the area today and an additional 1 to 2 inches will
  be possible, with possible isolated amounts up to 3 inches. 

* IMPACTS INCLUDE DANGEROUS AND POTENTIALLY LIFE THREATENING 
  FLASH FLOODING AS WELL AS ELEVATED LEVELS ON AREA RIVERS AND 
  STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
318 
WGUS64 KLCH 040518
FFALCH

Flood Watch
National Weather Service Lake Charles LA
1218 AM CDT Thu May 4 2017

...FLOOD WATCH continues THROUGH THe night...

.Numerous showers and thunderstorms will continue through tonight
across portions of South Central Louisiana. Bursts of torrential 
rain could lead to flash flooding, especially given the saturated 
grounds from earlier heavy rainfall.

LAZ029-032-041-042-073-074-040630-
/O.CAN.KLCH.FF.A.0002.000000T0000Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Avoyelles-Evangeline-Calcasieu-Jefferson Davis-West Cameron-
East Cameron-
Including the cities of Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lake Charles, Sulphur, Hathaway, Jennings, Topsy, 
Roanoke, Welsh, Lake Arthur, Hackberry, Johnson Bayou, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
and Rutherford Beach
1218 AM CDT Thu May 4 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Louisiana and
southwest Louisiana has been cancelled. Rainfall rates are not
expected to cause any additional flash flooding. However...issue
due to run off from earlier rainfall may still cause problems and
extreme caution should still be taken...especially while driving
at night...until the standing water recedes.

$$

LAZ033-043>045-052>055-041200-
/O.CON.KLCH.FF.A.0002.000000T0000Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Landry-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-
St. Mary-Lower St. Martin-
Including the cities of Lawtell, Opelousas, Eunice, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
and Stephensville
1218 AM CDT Thu May 4 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

The Flash Flood Watch continues for

* Portions of central Louisiana, south central Louisiana, and 
  southwest Louisiana, including the following areas, in central 
  Louisiana, St. Landry. In south central Louisiana, Iberia, 
  Lafayette, Lower St. Martin, St. Mary, and Upper St. Martin. 
  In southwest Louisiana, Acadia and Vermilion. 

* Until 7 AM CDT this morning

* Rain amounts between 5 and 11 inches have already fallen across
  portions of the area today and an additional 1 inch will be
  possible, with isolated amounts up to 2 inches. 

* IMPACTS INCLUDE DANGEROUS AND POTENTIALLY LIFE THREATENING 
  FLASH FLOODING AS WELL AS ELEVATED LEVELS ON AREA RIVERS AND 
  STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
215 
WGUS64 KLCH 040703
FFALCH

Flood Watch
National Weather Service Lake Charles LA
203 AM CDT Thu May 4 2017


LAZ033-043>045-052>055-040815-
/O.CAN.KLCH.FF.A.0002.000000T0000Z-170504T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Landry-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-
St. Mary-Lower St. Martin-
Including the cities of Lawtell, Opelousas, Eunice, Crowley, 
Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, 
Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
and Stephensville
203 AM CDT Thu May 4 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Louisiana, south
central Louisiana, and southwest Louisiana has been cancelled. 
Rainfall rates are not expected to cause any additional flash 
flooding. However...run off from earlier rainfall may still cause
problems and extreme caution should be taken...especially while 
driving at night...until the standing water recedes

$$

Rua

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at May 2, 3:30 PM CDT, 10 minutes earlier.

Area forecast discussion, May 2, 3:30 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
330 PM CDT Tue May 2 2017

.DISCUSSION...
Mid-afternoon sfc analysis shows high pressure centered over the
sern CONUS while low pressure is noted over sern NM/far wrn
TX...combo of the two providing a somewhat elevated srly flow
across the forecast area at this time. However as noted earlier
the drier wrly flow aloft and its weak capping is cutting off any
cu development with vis imagery/sfc obs showing clear skies
continuing. Water vapor imagery is also showing a strong
shortwave...our next weather maker...crossing the Desert SW/nwrn
Mexico this afternoon, with another weaker disturbance crossing
the Rockies.

No significant changes to previous thinking regarding our coming
rain event. POPs return to the area late tonight as the shortwave
helps deepen the sfc low over TX, in turn pulling a warm front up
the TX coast through the night. Showers/few storms will begin to
develop along this boundary, pushing inland from the swrn zones
through the morning. Meanwhile the disturbance over the Rockies
will continue pushing ewd, pushing through the wrn Gulf region
into Thursday. With forecast soundings indicating moisture
increasing to around 2.0 inches over much of the area, widespread
showers and thunderstorms will develop through the day and into
the night as the low pulls an associated cold front across the
area...likely in the form of a squall line with the frontal
passage. Forecast soundings show good CAPEs, lapse rates, shear
and helicities, especially across the extreme nrn zones where SPC
has placed an enhance risk of severe weather...thus severe mention
was inserted for tomorrow afternoon/evening for these areas.

Other primary concern at the moment, on the heels of our heavy
rain/flooding event over the weekend, is the potential for more
flooding with the heavy rains tomorrow. WPC has placed the entire
forecast area in a slight risk for excessive rainfall tomorrow,
with average QPFs in the 1.5-2.5 inch range for the wrn zones...
rising to 2.0-3.0 inches east of the Sabine. With rainfall amounts
exceeding 5 inches across part of cntl/swrn LA with the past
event and grounds possibly still being fairly moist, the flood
threat tomorrow is real and thus a Flash Flood Watch is being
issued for our LA zones from I-10 nwd, effective noon tomorrow to
12z Thursday.

Showers/storms should come to an end for most of the forecast
area by mid-day Thursday as the front sweeps through the region.
The remainder of the forecast period looks dry on the heels of the
frontal passage as nwrly flow takes over through the column.
Temps will once again be below normal for Thursday night through
Friday night before returning to more seasonal values for the
weekend with sfc high pressure building past the area.

Thanks to WFOs JAN/LIX/HGX/SHV for coordination today.

&&

.MARINE...
Long term SCEC headlines were inserted this morning as winds are
progged to increase to 15-20 knots tonight. SCA-criteria winds
look on tap for the outer waters by sunrise Tuesday and expect
advisory headlines to be introduced tonight. A quick shot of
SCA-criteria offshore flow is progged behind the front. No other
flags are anticipated on the coastal waters the remainder of the
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  62  78  55  71 /  20  80  80  10
LCH  68  80  58  75 /  30  80  80  10
LFT  68  83  62  77 /  20  80  80  10
BPT  71  82  57  77 /  30  80  80   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from Wednesday afternoon through Thursday
     morning for LAZ027>033-041>045.

TX...None.
GM...Small Craft Exercise Caution from 10 PM CDT this evening through
     Friday morning for GMZ470-472-475.

     Small Craft Exercise Caution from 1 AM CDT Wednesday through
     Thursday evening for GMZ450-452-455.

&&

25
Hazardous weather outlook, May 2, 4:57 AM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
457 AM CDT Tue May 2 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
457 AM CDT Tue May 2 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

No significant weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong low pressure will be advancing across the plains and into
the Mississippi valley Wednesday. This system will be accompanied
by deep tropical moisture and lift with widespread shower and
thunderstorm activity expected. Rain amounts of 2 to 3 inches will
be common across the forecast area with isolated higher amounts.
Rains will taper off through the overnight hours with the passage
of a cold front. WPC is maintaining a slight risk of rains
exceeding flash flood guidance.

Strong and possibly severe thunderstorms will also be possible.
Damaging winds will be the primary threat, but a few tornadoes
will also be possible. SPC has encompassed the forecast area
within a slight risk of severe thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required Wednesday.

GMZ430-432-435-450-452-455-470-472-475-031000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
457 AM CDT Tue May 2 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

No significant weather is anticipated.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong low pressure will be advancing across the plains and into
the Mississippi valley Wednesday. This system will be accompanied
by deep tropical moisture and lift with widespread shower and
thunderstorm activity expected. Moderate onshore winds are
expected Wednesday, transitioning to moderate to strong northerly
through the overnight hours with the passage of a cold front.
Winds and seas will remain elevated for Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely not be required.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:55 AM CDTRiver Flood WarningLCHCalcasieu11 days
May 2, 9:55 AM CDTRiver Flood WarningLCHCalcasieu7 days

Nearby

Flash Flood Watches in Louisiana, 2017Flash Flood Watches in Texas, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.